MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7132
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.Vascular access was obtained via the left common femoral artery.The 70% stenosed target lesion was located in the mildly tortuous and moderately calcified vessel.The 2.50mm x 12mm emerge balloon was introduced but became lodged in the lesion.The device could not be advanced and when removal was attempted, the shaft broke.The fractured balloon shaft was snared and removed.The procedure was completed with another balloon.There were no patient complications.
 
Event or Problem Description
It was reported that shaft break occurred.Vascular access was obtained via the left common femoral artery.The 70% stenosed target lesion was located in the mildly tortuous and moderately calcified vessel.The 2.50mm x 12mm emerge balloon was introduced but became lodged in the lesion.The device could not be advanced and when removal was attempted, the shaft broke.The fractured balloon shaft was snared and removed.The procedure was completed with another balloon.There were no patient complications.It was further reported via facility medwatch report mw5110587 that while the balloon was in the distal aorta, the shaft broke.
 
Additional Manufacturer Narrative
B3: date of event: corrected.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14847064
Report Number2134265-2022-07163
Device Sequence Number4743669
Product Code LOX
UDI-Device Identifier08714729806103
UDI-Public08714729806103
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2024
Device Model Number7132
Device Catalogue Number7132
Device Lot Number0029112900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown